Pernicious Anaemia Society
15,148 members10,700 posts

Help with writing to GP

Hello i was wondering if any of you would be kind enough to do a draft/ template of a letter i can send to my gp. Im dyslexic not to good at formally putting into words what i want to say.

My levels have come back within the normal range. B12 161ng/L and folate 4.2 ug/L ferritin 29 ug/l

my mcv 100fl mch 33pg abd mchc 331g/L these said needs futher investigation which she asked if i drink alot (no), eat meat (yes) and advised to start b12 supplements. I took them for a month with no improvements, they have started me on ferrous fumerate twice a day and changed my tablet for heartburn to zantac twice a day. I only staryed them yesterday but woke this morning and my whole left arm feels numb/tingling.

My symptoms i have had are-

Extreme fatigue, i sleep 12 hours a night and need a 3-4 hour nap by the afternoon.

I feel weak and have ain in the tops of my legs when walking. No energy.

Breathless just walking short distances.

Numb/tingling in my left foot (about 6months)

Feel faint/dizzy/shakey.

Last few days iv had awful headaches like migraines.

Ulcers, bleeding gums.

Twitching in calfs, arm, face, eye.

Sometimes blurred vision only a few times though.

Mood swings . irritable. Clumsy bad balance.

Forgetful

Sharp pains in chest, pain in abdomen.

Diarhea.

Dry patches on scalp abd premature grey hairs ( 1st one at 18)

Numb fingers sometimes.

Heartburn, extreme thirst- im not diabetic.

Ive also had bad anxiety and depression for years.

Thanks for any help and for all the help and advi e youve already given. Your all so great on this group

7 Replies
oldestnewest

Heartburn medications reduce stomach acid!!! This is bad because stomach acid is needed for us to absorb nutrients from food, especially b12 and iron.

Have you been tested for h pylori? It cause heartburn and is a root cause of b12 and iron deficiency.

ncbi.nlm.nih.gov/pmc/articl...

It took me reading that 5X or more before i could understand what it said, when i was so brain fogged and memory impaired when i was deficient.

It says h pylori causes b12 and iron absorbtion issues.

You have to be off all acid reducers for 2 weeks prior to taking a breath or stool sample test. You can have a blood test but it is the least reliable.

Most of your symptoms sound so horribly familiar.

I dont know how much b12 you are or were taking but if your doctor wont give injections you are going to need to help yourself. Please find someone to go with you to doctors office to advocate for you to get injections. It is hard to advocate for yourself when you cant concentrate or process what the doctor says during the short visit.

1 like
Reply

Thanks for your reply, i did have a breath test for h pylori which came back negative, i had stopped my omemprazole a few months before as it made my heartburn worse, although i had still been taking gaviscon- would that effect it? Im taking a letter in tomoro to give to my own gp as have just been seen by nurses and drs who dont really know me. I will add to this thread what he says

Reply

Per this, the answer is yes if you took within 24 hours

hey.nhs.uk/patient-leaflet/...

Reply

Good idea to take someone with me, my brain just go blank all the time. Last night i went to my friends flat, I couldnt for the life of me remember which number bell she was so had to ring her. I wouldnt mind but i been going there every week for about 4 years!

Reply

Hi,

This link has letter templates for people who want to write to their GPs about B12 deficiency.

b12deficiency.info/b12-writ...

Person who runs website can be contacted by e-mail. Details on website.

If you think there is a possibility you have PA (Pernicious Anaemia) it might be worth joining and talking to PAS.

PAS (Pernicious Anaemia Society)

Based in Wales, UK.

pernicious-anaemia-society....

PAS tel no +44 (0)1656 769717 answerphone

Unhappy with treatment (UK info)?

CAB NHS Complaints

citizensadvice.org.uk/healt...

HDA patient care trust

UK charity that offers free second opinions on medical diagnoses and medical treatment.

hdapatientcaretrust.com/

Advocacy with Health Complaints

nhs.uk/conditions/social-ca...

seap.org.uk/services/nhs-co...

voiceability.org/support-fo...

Can UK Dyslexia charities help?

bdadyslexia.org.uk/dyslexic

dyslexia-help.org/

3 likes
Reply

Thankyou so much for the links and your advice. So helpful. I have wrote a letter for my own gp so im hoping he will listen, hes been good in the past with other issues i have.

Reply

Hi kbel88, I think you b12 is low. I don't agree with the one size fits all graft they put everyone in. To me, anything under 300 is low and can cause problems. I hope your doc listens and helps you. I know how horrible this is

Reply

You may also like...